, Volume 10, Issue 1, pp 1-28

Resolution of singularities in Denjoy-Carleman classes

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We show that a version of the desingularization theorem of Hironaka \({\cal C}^\infty \)holds for certain classes of functions (essentially, for subrings that exclude flat functions and are closed under differentiation and the solution of implicit equations). Examples are quasianalytic classes, introduced by E. Borel a century ago and characterized by the Denjoy-Carleman theorem. These classes have been poorly understood in dimension > 1. Resolution of singularities can be used to obtain many new results; for example, topological Noetherianity, curve selection, Łojasiewicz inequalities, division properties.